Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The distribution of modular representations into blocks


Author: David W. Burry
Journal: Proc. Amer. Math. Soc. 78 (1980), 14-16
MSC: Primary 20C20
DOI: https://doi.org/10.1090/S0002-9939-1980-0548074-9
MathSciNet review: 548074
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The p-modular representations of a finite group that are induced from a p-subgroup are investigated. A series of three results describing how these representations are distributed into p-blocks are presented. Several applications are discussed, including the result that there are a finite number of indecomposable p-modular representations (up to equivalence) in a p-block of a group if and only if its defect group is cyclic.


References [Enhancements On Off] (What's this?)

  • [1] D. W. Burry, A strengthened theory of vertices and sources, J. Algebra (to appear). MR 543254 (82j:20022)
  • [2] L. Dornhoff, Group representation theory, Pure and Appl. Math., vol. 7, Dekker, New York, 1972. MR 0347960 (50:458b)
  • [3] W. Hamernik, Indecomposable modules with cyclic vertix, Math. Z. 142 (1975), 87-90. MR 0364413 (51:667)
  • [4] D. G. Higman, Indecomposable representations at characteristic p, Duke Math. J. 21 (1954), 377-381. MR 0067896 (16:794c)
  • [5] J.-P. Serre, Linear representations of finite groups, Graduate Texts in Math., vol. 42, Springer-Verlag, Berlin and New York, 1977. MR 0450380 (56:8675)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0548074-9
Keywords: Induced module, block, defect group, source
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society